Accessible Version

$60,000 worth of Suspected Fentanyl Seized and Man Arrested

Nov 6, 2017

Incident #17-42619

Brantford Police charge a 28 year old man after a large amount of suspected fentanyl is located. 

On Saturday November 4, 2017 just after 10:00 a.m. the Brantford Police Service attended to a Charing Cross Street address to assist Emergency Medical Services for a drug overdose.  At the scene EMS attended to a male who had been located unconscious on the floor.  While Community Patrol Officers were speaking to a female at the home, they observed the female?s head slump back, her eyes roll back, her skin tone started turning blue and she became unresponsive.  It was believed the female was suffering from an over-dose.  Officers assisted the female to the floor and with assistance from paramedics assisted with CPR.  A 2nd ambulance attended to the scene and NARCAN was administered by EMS to both victims.  Both victims re-gained consciousness and were transported for precautionary reasons to hospital.

During the investigation into the overdoses, a male was located inside the residence and arrested for being in possession of a substantial amount of suspected Fentanyl (242 grams with a street value of over $60,000).  Roger Randy Edwards a 28 year old (correction from the original release) Brantford male was arrested and charged with Possession for the Purpose of Trafficking (Fentanyl) under the Controlled Drugs and Substances Act and was held in custody awaiting a bail hearing. 

The Brantford Police Service advises against using illicit drugs, people who choose to use should be sure to:
?never use alone
?start with a small amount
?not mix substances, including alcohol, as it increases risk of overdose
?call 911 right away if they think someone is overdosing
?make a plan and know how to respond in case of an overdose
?use where help is easily available
?be prepared to reminds people that if you think someone is overdosing call 9-1-1 immediately.

Overdose Symptoms can include:
?Can?t stay awake
?No strength or energy
?Cold, clammy skin
?Severe sleepiness
?Slow heartbeat
?Trouble breathing
?Slow, shallow breathing or snoring
?Trouble walking or talking
?Snoring or gurgling sounds
?Lips or fingernails are blue, purple
?Non-responsive to shouting, rubbing knuckles between nose and upper lip
?Breathing is slow, erratic, or has stopped

Naloxone is an emergency medication that reverses the effects of an overdose from opioids such as fentanyl, heroin, methadone, morphine.

Learn more about Fentanyl and Naloxone at WWW.FENTANYLCANKILL.CA


------------------------------------------------------------------------------------------------------------------------------

Original Release

November 4 2017

On Saturday November 4, 2017 at 10:00 AM Brantford Police attended to a Charing Cross Street address after two persons went into medical distress after consuming suspected Fentanyl.  Both persons were transported to hospital for precautionary reasons.  While inside the residence a 24 year old male was arrested for being in possession of a substantial amount of suspected Fentanyl. The male is now charged with Possession for the Purpose of Trafficking under the Controlled Drugs and Substances Act and is held in custody awaiting a bail hearing. 

Police are at this time alerting the public to the dangers of Fentanyl use and to be extremely cautious in the use of any controlled substance that could potentially be mixed with Fentanyl.  


"Together we can build a Stronger and Safer Community?